Alert archive / Kansas / High Wind Watches in 2012

High Wind Watch 3, NWS Goodland, KS

March 16, 20129 counties in Kansas; Cheyenne County, Kit Carson County, Yuma County, Colorado; Dundy County, Hitchcock County, Red Willow County, Nebraska

NWS Goodland, KS issued this high wind watch at Mar 16, 2012, 4:40 AM CDT for 9 counties in Kansas; Cheyenne County, Kit Carson County, Yuma County, Colorado; Dundy County, Hitchcock County, Red Willow County, Nebraska. It took effect at Mar 18, 2012, 10:00 AM CDT. It was in force for .

The area

The counties it named.

The facts

Issued
Mar 16, 2012, 4:40 AM CDT (09:40 UTC)
In effect from
Mar 18, 2012, 10:00 AM CDT
Expired
Mar 18, 2012, 4:59 AM CDT
In force
Issued by
NWS Goodland, KS

Counties Cheyenne County, CO, Kit Carson County, CO, Yuma County, CO, Cheyenne County, KS, Decatur County, KS, Greeley County, KS, Logan County, KS, Rawlins County, KS, Sherman County, KS, Thomas County, KS, Wallace County, KS, Wichita County, KS, Dundy County, NE, Hitchcock County, NE, Red Willow County, NE

The radar

The Goodland radar (KGLD), 16 km from the middle of the area, began a volume at 09:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Denver, CO (KDNR), launched 00:00Z, 9.7 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 00:00Z on 2012-03-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 00:00Z on 2012-03-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 67 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3496 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
67 m²/s²
0-3 km storm-relative helicity
179 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

778 
WWUS73 KGLD 160940
NPWGLD

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GOODLAND KS
340 AM MDT FRI MAR 16 2012

...VERY STRONG SOUTH TO SOUTHWEST WINDS EXPECTED SUNDAY..

.THE PRESSURE GRADIENT BETWEEN HIGH PRESSURE ALONG THE EAST COAST
AND LOW PRESSURE ALONG THE FRONT RANGE OF THE ROCKIES WILL CREATE
VERY STRONG SOUTH TO SOUTHWEST WINDS OVER MUCH OF THE TRI-STATE
AREA. 

COZ090>092-KSZ001-002-013-014-027-028-041-042-162100-
/O.NEW.KGLD.HW.A.0003.120318T1800Z-120319T0000Z/
YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-SHERMAN-THOMAS-
WALLACE-LOGAN-GREELEY-WICHITA-
INCLUDING THE CITIES OF...YUMA...WRAY...BURLINGTON...
CHEYENNE WELLS...ST. FRANCIS...ATWOOD...GOODLAND...COLBY...
SHARON SPRINGS...OAKLEY...TRIBUNE...LEOTI
340 AM MDT FRI MAR 16 2012 /440 AM CDT FRI MAR 16 2012/

...HIGH WIND WATCH IN EFFECT SUNDAY AFTERNOON...

THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A HIGH WIND
WATCH...WHICH IS IN EFFECT SUNDAY AFTERNOON. 

* TIMING/DURATION...LATE SUNDAY MORNING THROUGH EARLY SUNDAY
  EVENING. 

* PEAK WINDS...SUSTAINED WINDS OF 35 TO 45 MPH WITH GUSTS TO 60
  MPH.

* OTHER IMPACTS...AREAS OF BLOWING DIRT WITH LOCALIZED REDUCTIONS
  IN VISIBILITY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THE POTENTIAL EXISTS FOR HAZARDOUS WIND
CONDITIONS WITH SUSTAINED WINDS OF AT LEAST 40 MPH OR GUSTS OF
58 MPH OR GREATER. SECURE LOOSE OUTDOOR ITEMS NOW AND STAY TUNED
FOR LATER FORECASTS AND POSSIBLE HIGH WIND WARNINGS.

&&

$$
5 follow-up statements
719 
WWUS73 KGLD 162117
NPWGLD

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GOODLAND KS
317 PM MDT FRI MAR 16 2012

...VERY STRONG SOUTH TO SOUTHWEST WINDS EXPECTED SUNDAY..

.THE PRESSURE GRADIENT BETWEEN HIGH PRESSURE ALONG THE EAST COAST
AND LOW PRESSURE ALONG THE FRONT RANGE OF THE ROCKIES WILL CREATE
VERY STRONG SOUTH TO SOUTHWEST WINDS OVER MUCH OF THE TRI-STATE
AREA.

NEZ079-080-171200-
/O.EXB.KGLD.HW.A.0003.120318T1500Z-120319T0200Z/
DUNDY-HITCHCOCK-
INCLUDING THE CITIES OF...BENKELMAN...TRENTON
317 PM MDT FRI MAR 16 2012 /417 PM CDT FRI MAR 16 2012/

...HIGH WIND WATCH IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY
EVENING...

THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A HIGH WIND
WATCH...WHICH IS IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY
EVENING. 

* TIMING/DURATION...SUNDAY MORNING THROUGH EARLY SUNDAY EVENING.

* PEAK WINDS...SUSTAINED WINDS OF 35 TO 45 MPH WITH GUSTS TO 60 
  MPH. 

* OTHER IMPACTS...AREAS OF BLOWING DIRT WITH LOCALIZED 
  REDUCTIONS IN VISIBILITY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THE POTENTIAL EXISTS FOR HAZARDOUS WIND
CONDITIONS WITH SUSTAINED WINDS OF AT LEAST 40 MPH OR GUSTS OF
58 MPH OR GREATER. SECURE LOOSE OUTDOOR ITEMS NOW AND STAY TUNED
FOR LATER FORECASTS AND POSSIBLE HIGH WIND WARNINGS.

&&

$$

COZ090>092-KSZ001-002-013-014-027-028-041-042-171200-
/O.EXT.KGLD.HW.A.0003.120318T1500Z-120319T0200Z/
YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-SHERMAN-THOMAS-
WALLACE-LOGAN-GREELEY-WICHITA-
INCLUDING THE CITIES OF...YUMA...WRAY...BURLINGTON...
CHEYENNE WELLS...ST. FRANCIS...ATWOOD...GOODLAND...COLBY...
SHARON SPRINGS...OAKLEY...TRIBUNE...LEOTI
317 PM MDT FRI MAR 16 2012 /417 PM CDT FRI MAR 16 2012/

...HIGH WIND WATCH NOW IN EFFECT FROM SUNDAY MORNING THROUGH
SUNDAY EVENING...

* TIMING/DURATION...LATE SUNDAY MORNING THROUGH EARLY SUNDAY 
  EVENING. 

* PEAK WINDS...SUSTAINED WINDS OF 35 TO 45 MPH WITH GUSTS TO 60 
  MPH. 

* OTHER IMPACTS...AREAS OF BLOWING DIRT WITH LOCALIZED 
  REDUCTIONS IN VISIBILITY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THE POTENTIAL EXISTS FOR HAZARDOUS WIND
CONDITIONS WITH SUSTAINED WINDS OF AT LEAST 40 MPH OR GUSTS OF
58 MPH OR GREATER. SECURE LOOSE OUTDOOR ITEMS NOW AND STAY TUNED
FOR LATER FORECASTS AND POSSIBLE HIGH WIND WARNINGS.

&&

$$

JRM
119 
WWUS73 KGLD 170750
NPWGLD

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GOODLAND KS
150 AM MDT SAT MAR 17 2012

COZ090>092-KSZ001-002-013-014-027-028-041-042-NEZ079-080-171800-
/O.CON.KGLD.HW.A.0003.120318T1500Z-120319T0200Z/
YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-SHERMAN-THOMAS-
WALLACE-LOGAN-GREELEY-WICHITA-DUNDY-HITCHCOCK-
INCLUDING THE CITIES OF...YUMA...WRAY...BURLINGTON...
CHEYENNE WELLS...ST. FRANCIS...ATWOOD...GOODLAND...COLBY...
SHARON SPRINGS...OAKLEY...TRIBUNE...LEOTI...BENKELMAN...TRENTON
150 AM MDT SAT MAR 17 2012 /250 AM CDT SAT MAR 17 2012/

...HIGH WIND WATCH REMAINS IN EFFECT FROM SUNDAY MORNING THROUGH
SUNDAY EVENING...

* TIMING/DURATION...SUNDAY MORNING THROUGH EARLY SUNDAY EVENING.

* PEAK WINDS...SUSTAINED WINDS OF 35 TO 45 MPH WITH GUSTS TO 65 
  MPH. 

* OTHER IMPACTS...WIDESPREAD BLOWING DIRT WITH VISIBILITY REDUCED
  TO LESS THAN A MILE AT TIMES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THE POTENTIAL EXISTS FOR HAZARDOUS WIND
CONDITIONS WITH SUSTAINED WINDS OF AT LEAST 40 MPH OR GUSTS OF
58 MPH OR GREATER. SECURE LOOSE OUTDOOR ITEMS NOW AND STAY TUNED
FOR LATER FORECASTS AND POSSIBLE HIGH WIND WARNINGS.

&&

$$
557 
WWUS73 KGLD 171754
NPWGLD

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GOODLAND KS
1154 AM MDT SAT MAR 17 2012

COZ090>092-KSZ001-002-013-014-027-028-041-042-NEZ079-080-180200-
/O.CON.KGLD.HW.A.0003.120318T1500Z-120319T0200Z/
YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-SHERMAN-THOMAS-
WALLACE-LOGAN-GREELEY-WICHITA-DUNDY-HITCHCOCK-
INCLUDING THE CITIES OF...YUMA...WRAY...BURLINGTON...
CHEYENNE WELLS...ST. FRANCIS...ATWOOD...GOODLAND...COLBY...
SHARON SPRINGS...OAKLEY...TRIBUNE...LEOTI...BENKELMAN...TRENTON
1154 AM MDT SAT MAR 17 2012 /1254 PM CDT SAT MAR 17 2012/

...HIGH WIND WATCH REMAINS IN EFFECT FROM SUNDAY MORNING THROUGH
SUNDAY EVENING...

* TIMING/DURATION...SUNDAY MORNING THROUGH EARLY SUNDAY EVENING.

* PEAK WINDS...SUSTAINED WINDS OF 35 TO 45 MPH WITH GUSTS TO 65 
  MPH. 

* OTHER IMPACTS...WIDESPREAD BLOWING DIRT WITH VISIBILITY 
  REDUCED TO LESS THAN A MILE AT TIMES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THE POTENTIAL EXISTS FOR HAZARDOUS WIND
CONDITIONS WITH SUSTAINED WINDS OF AT LEAST 40 MPH OR GUSTS OF
58 MPH OR GREATER. SECURE LOOSE OUTDOOR ITEMS NOW AND STAY TUNED
FOR LATER FORECASTS AND POSSIBLE HIGH WIND WARNINGS.

&&

$$
063 
WWUS73 KGLD 172121
NPWGLD

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GOODLAND KS
321 PM MDT SAT MAR 17 2012

COZ090>092-KSZ001-013-NEZ079-181215-
/O.UPG.KGLD.HW.A.0003.120318T1500Z-120319T0200Z/
/O.NEW.KGLD.HW.W.0005.120318T1500Z-120319T0200Z/
YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-SHERMAN-DUNDY-
INCLUDING THE CITIES OF...YUMA...WRAY...BURLINGTON...
CHEYENNE WELLS...ST. FRANCIS...GOODLAND...BENKELMAN
321 PM MDT SAT MAR 17 2012 /421 PM CDT SAT MAR 17 2012/

...HIGH WIND WARNING IN EFFECT FROM 9 AM MDT /10 AM CDT/ TO 8 PM
MDT /9 PM CDT/ SUNDAY...

THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 9 AM MDT /10 AM CDT/ TO 8 PM
MDT /9 PM CDT/ SUNDAY. THE HIGH WIND WATCH IS NO LONGER IN
EFFECT. 

* TIMING/DURATION...SUNDAY MORNING THROUGH EARLY SUNDAY EVENING.

* PEAK WINDS...SUSTAINED WINDS OF 35 TO 45 MPH WITH GUSTS TO 65 
  MPH. 

* OTHER IMPACTS...WIDESPREAD BLOWING DIRT WITH VISIBILITY 
  REDUCED TO LESS THAN A MILE AT TIMES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS STRONG WINDS ARE EITHER OCCURRING OR
IMMINENT WHICH COULD LEAD TO PROPERTY DAMAGE...REDUCED VISIBILITY
IN BLOWING DUST...AND LOSS OF VEHICLE CONTROL. A HIGH WIND
WARNING IS ISSUED FOR SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR
GUSTS OF 58 MPH OR MORE.

&&

$$

KSZ003-NEZ081-181215-
/O.EXA.KGLD.HW.A.0003.120318T1500Z-120319T0200Z/
DECATUR-RED WILLOW-
INCLUDING THE CITIES OF...OBERLIN...MCCOOK
421 PM CDT SAT MAR 17 2012

...HIGH WIND WATCH IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY
EVENING...

THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A HIGH WIND
WATCH...WHICH IS IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY
EVENING. 

* TIMING/DURATION...SUNDAY MORNING THROUGH EARLY SUNDAY EVENING.

* PEAK WINDS...SUSTAINED WINDS OF 35 TO 40 MPH WITH GUSTS TO 60 MPH.

* OTHER IMPACTS...WIDESPREAD BLOWING DIRT WITH VISIBILITY 
  REDUCED TO LESS THAN A MILE AT TIMES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THE POTENTIAL EXISTS FOR HAZARDOUS WIND
CONDITIONS WITH SUSTAINED WINDS OF AT LEAST 40 MPH OR GUSTS OF
58 MPH OR GREATER. SECURE LOOSE OUTDOOR ITEMS NOW AND STAY TUNED
FOR LATER FORECASTS AND POSSIBLE HIGH WIND WARNINGS.

&&

$$

KSZ002-014-027-028-041-042-NEZ080-181215-
/O.CON.KGLD.HW.A.0003.120318T1500Z-120319T0200Z/
RAWLINS-THOMAS-WALLACE-LOGAN-GREELEY-WICHITA-HITCHCOCK-
INCLUDING THE CITIES OF...ATWOOD...COLBY...SHARON SPRINGS...
OAKLEY...TRIBUNE...LEOTI...TRENTON
321 PM MDT SAT MAR 17 2012 /421 PM CDT SAT MAR 17 2012/

...HIGH WIND WATCH REMAINS IN EFFECT FROM SUNDAY MORNING THROUGH
SUNDAY EVENING...

* TIMING/DURATION...SUNDAY MORNING THROUGH EARLY SUNDAY EVENING.

* PEAK WINDS...SUSTAINED WINDS OF 35 TO 45 MPH WITH GUSTS TO 60 MPH.

* OTHER IMPACTS...WIDESPREAD BLOWING DIRT WITH VISIBILITY 
  REDUCED TO LESS THAN A MILE AT TIMES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THE POTENTIAL EXISTS FOR HAZARDOUS WIND
CONDITIONS WITH SUSTAINED WINDS OF AT LEAST 40 MPH OR GUSTS OF
58 MPH OR GREATER. SECURE LOOSE OUTDOOR ITEMS NOW AND STAY TUNED
FOR LATER FORECASTS AND POSSIBLE HIGH WIND WARNINGS.

&&

$$

PMM/JRM
807 
WWUS73 KGLD 180959
NPWGLD

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GOODLAND KS
359 AM MDT SUN MAR 18 2012

KSZ002-014-027-041-NEZ080-181830-
/O.UPG.KGLD.HW.A.0003.120318T1500Z-120319T0200Z/
/O.EXA.KGLD.HW.W.0005.120318T1500Z-120319T0200Z/
RAWLINS-THOMAS-WALLACE-GREELEY-HITCHCOCK-
INCLUDING THE CITIES OF...ATWOOD...COLBY...SHARON SPRINGS...
TRIBUNE...TRENTON
359 AM MDT SUN MAR 18 2012 /459 AM CDT SUN MAR 18 2012/

...HIGH WIND WARNING IN EFFECT FROM 9 AM MDT /10 AM CDT/ THIS
MORNING TO 8 PM MDT /9 PM CDT/ THIS EVENING...

THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 9 AM MDT /10 AM CDT/ THIS
MORNING TO 8 PM MDT /9 PM CDT/ THIS EVENING. THE HIGH WIND WATCH
IS NO LONGER IN EFFECT. 

* TIMING/DURATION...SUNDAY MORNING THROUGH EARLY SUNDAY EVENING.

* PEAK WINDS...SUSTAINED WINDS OF 35 TO 50 MPH WITH GUSTS UP TO
  65 MPH.

* OTHER IMPACTS...WIDESPREAD BLOWING DIRT WITH VISIBILITY 
  REDUCED TO LESS THAN A MILE AT TIMES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS STRONG WINDS ARE EITHER OCCURRING OR
IMMINENT WHICH COULD LEAD TO PROPERTY DAMAGE...REDUCED VISIBILITY
IN BLOWING DUST...AND LOSS OF VEHICLE CONTROL. A HIGH WIND
WARNING IS ISSUED FOR SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR
GUSTS OF 58 MPH OR MORE.

&&

$$

COZ090>092-KSZ001-013-NEZ079-181830-
/O.CON.KGLD.HW.W.0005.120318T1500Z-120319T0200Z/
YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-SHERMAN-DUNDY-
INCLUDING THE CITIES OF...YUMA...WRAY...BURLINGTON...
CHEYENNE WELLS...ST. FRANCIS...GOODLAND...BENKELMAN
359 AM MDT SUN MAR 18 2012 /459 AM CDT SUN MAR 18 2012/

...HIGH WIND WARNING REMAINS IN EFFECT FROM 9 AM MDT /10 AM CDT/
THIS MORNING TO 8 PM MDT /9 PM CDT/ THIS EVENING...

* TIMING/DURATION...SUNDAY MORNING THROUGH EARLY SUNDAY EVENING.

* PEAK WINDS...SUSTAINED WINDS OF 35 TO 50 MPH WITH GUSTS UP TO 65
  MPH.

* OTHER IMPACTS...WIDESPREAD BLOWING DIRT WITH VISIBILITY 
  REDUCED TO LESS THAN A MILE AT TIMES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS STRONG WINDS ARE EITHER OCCURRING OR
IMMINENT WHICH COULD LEAD TO PROPERTY DAMAGE...REDUCED VISIBILITY
IN BLOWING DUST...AND LOSS OF VEHICLE CONTROL. A HIGH WIND
WARNING IS ISSUED FOR SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR
GUSTS OF 58 MPH OR MORE.

&&

$$

KSZ003-028-042-NEZ081-181830-
/O.UPG.KGLD.HW.A.0003.120318T1500Z-120319T0200Z/
/O.NEW.KGLD.WI.Y.0018.120318T1500Z-120319T0200Z/
DECATUR-LOGAN-WICHITA-RED WILLOW-
INCLUDING THE CITIES OF...OBERLIN...OAKLEY...LEOTI...MCCOOK
459 AM CDT SUN MAR 18 2012

...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 9 PM CDT
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 9 PM CDT
THIS EVENING. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

* TIMING/DURATION...SUNDAY MORNING THROUGH EARLY SUNDAY EVENING.

* PEAK WINDS...SUSTAINED WINDS OF 30 TO NEAR 40 MPH WITH GUSTS TO 55 MPH.

* OTHER IMPACTS...WIDESPREAD BLOWING DIRT WITH VISIBILITY 
  REDUCED TO LESS THAN A MILE AT TIMES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT STRONG AND GUSTY WINDS MAY AFFECT
TRAVEL...ESPECIALLY LIGHT WEIGHT OR HIGH PROFILE VEHICLES. BE
PREPARED FOR SUDDEN WIND GUSTS WHICH MAY RESULT IN LOSS OF
VEHICLE CONTROL.

&&

$$

KSZ004-015-016-029-181830-
/O.NEW.KGLD.WI.Y.0018.120318T1500Z-120319T0200Z/
NORTON-SHERIDAN-GRAHAM-GOVE-
INCLUDING THE CITIES OF...NORTON...HOXIE...HILL CITY...QUINTER
459 AM CDT SUN MAR 18 2012

...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 9 PM CDT
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 9 PM CDT
THIS EVENING. 

* TIMING/DURATION...SUNDAY MORNING THROUGH EARLY SUNDAY EVENING.

* PEAK WINDS...SUSTAINED WINDS OF 30 TO NEAR 40 MPH WITH GUSTS TO 55 MPH.

* OTHER IMPACTS...WIDESPREAD BLOWING DIRT WITH VISIBILITY 
  REDUCED TO LESS THAN A MILE AT TIMES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT STRONG AND GUSTY WINDS MAY AFFECT
TRAVEL...ESPECIALLY LIGHT WEIGHT OR HIGH PROFILE VEHICLES. BE
PREPARED FOR SUDDEN WIND GUSTS WHICH MAY RESULT IN LOSS OF
VEHICLE CONTROL.

&&

$$

BULLER

What forecasters said that day

The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Goodland, KS wrote its last area forecast discussion before this high wind watch went out at Mar 16, 3:50 AM CDT, 50 minutes earlier.

Area forecast discussion, Mar 16, 3:50 AM CDT, 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GOODLAND KS
250 AM MDT FRI MAR 16 2012

.SHORT TERM...(TODAY THROUGH SATURDAY)
ISSUED AT 230 AM MDT FRI MAR 16 2012

TODAY...LOW T/TD SPREADS ACROSS THE EAST AND SOUTHEAST PARTS OF
THE AREA ARE CREATING SOME FOG WITH SLIGHTLY REDUCED VISIBILITIES
AT PRESENT TIME. WILL CONTINUE TO FINE TUNE BEFORE ZONE ISSUANCE.
OTHERWISE EXPECT A SUNNY DAY FOR THE MOST PART WITH HIGHS 75 TO 80
IN EASTERN COLORADO...LOW 80S ELSEWHERE. WILL NEED TO WATCH FOR
SOME LATE AFTERNOON CONVECTIVE DEVELOPMENT GENERALLY EAST OF A
LINE FROM TRENTON TO HOXIE. RIGHT NOW DRY AIR AT MID LEVELS SHOULD
PREVENT ANYTHING FROM DEVELOPING DESPITE SOME LOW LEVEL
CONVERGENCE AND SUFFICIENT INSTABILITY.

TONIGHT...CONTINUED MILD FOR MID MARCH WITH OVERNIGHT LOWS IN THE
40S...A FEW READINGS AROUND 50 POSSIBLE JUST EAST OF THE DRYLINE
NEAR NORTON AND HILL CITY. WILL HAVE TO WATCH FOR STRATUS AND OR
SOME FOG ONCE AGAIN OUT THAT WAY AS WELL.

SATURDAY...SOUTH TO SOUTHWEST WINDS START TO INCREASE AS A LARGE
UPPER LEVEL TROUGH MAKES ITS WAY TOWARD THE AREA. AFTERNOON HIGHS
IN THE MID 70S TO LOW 80S IN EASTERN COLORADO...MID 80S ELSEWHERE.
WILL AGAIN HAVE A THREAT FOR CONVECTIVE DEVELOPMENT ALONG AND EAST
OF DRYLINE. BEST GUESS RIGHT NOW IS EAST OF A MCCOOK TO GOVE LINE.
CONFIDENCE NOT HIGH ENOUGH IN PLACING THUNDERSTORMS INTO THE
FORECAST JUST YET.

.LONG TERM...(SATURDAY NIGHT THROUGH THURSDAY)
ISSUED AT 230 AM MDT FRI MAR 16 2012

SATURDAY NIGHT-SUNDAY...AFTER MORNING LOWS IN THE 40S TO LOW 50S
AFTERNOON HIGHS WILL REACH THE LOW TO MID 70S IN EASTERN
COLORADO...UPPER 70S TO LOW 80S EAST OF THE STATE LINE.

WEATHER CONCERN DURING THIS PERIOD IS THREAT FOR HIGH WINDS. A
WIND ADVISORY CERTAINLY LOOKS TO BE NEEDED AND HIGH WIND WARNING
CRITERIA NOT OUT OF THE QUESTION. LOCAL WIND GUST PROGRAM SUGGESTING
WIND GUSTS AS HIGH AS 65 MPH FROM BENKELMAN TO COLBY AND TRIBUNE
AND POINTS WEST. THIS MATCHES PRETTY WELL WITH THE 00Z MAV
GUIDANCE WINDS (35-37 KTS AT 18Z AND 00Z AT GLD AND 40-43 KTS AT
KITR FOR THE SAME TIME PERIOD). MET GUIDANCE WINDS ARE A BIT LESS.
USED A BLEND OF WIND GUST PROGRAM ALONG WITH MET/MAV GUIDANCE
WINDS.

AS UPPER TROUGH APPROACHES FORECAST AREA UNDER FAVORABLE PORTION
OF UPPER JET TO GENERATE A FEW THUNDERSTORMS (SOME SEVERE) ALONG
THE DRYLINE...GENERALLY FROM TRENTON TO LEOTI AND POINTS EAST.
THIS OF COURSE IS SUBJECT TO CHANGE GIVEN THE FINICKY NATURE OF
THE DRYLINE POSITION AND THE HANDLING/SPEED OF THE UPPER TROUGH.

MONDAY THROUGH THURSDAY...AS HAS BEEN THE CASE THIS SEASON...MODELS
CONTINUE TO HAVE A HARD TIME RESOLVING THE EVOLUTION OF EACH
INCOMING UPPER TROUGH IN THIS PATTERN. TO SAY THERE CONTINUES TO BE
A GREAT DEAL OF UNCERTAINTY IS AN UNDERSTATEMENT. AS WAS THE CASE
YESTERDAY...MOST IF NOT ALL THE DETERMINISTIC OUTPUT ALONG WITH THE
ENSEMBLE OUTPUT SUPPORTED A SLOWER...FURTHER SOUTH AND MORE CUT OFF
SOLUTION. AND ONCE AGAIN THE 00Z ECMWF CAME IN AND DIVERGED FROM THE
PREVIOUS RUN. NOT ONLY THAT...IT IS DRIER THAN THE 12Z RUN.

LATEST DATA WOULD SUPPORT BUT THE CONFIDENCE LEVEL IS LOW. SO AS A
RESULT WENT AHEAD AND LEFT THE INIT GRIDS ALONE. ONE THING IS FOR
SURE...IT DEFINITELY LOOKS UNSETTLED DURING THE FIRST HALF OF NEXT
WEEK. MODELS WILL CONTINUE TO HAVE PROBLEMS WITH THIS SYSTEM UNTIL
IT GETS SAMPLED BY THE UPPER AIR NETWORK.

&&

.AVIATION...(FOR THE 12Z TAFS THROUGH 12Z SATURDAY MORNING)
ISSUED AT 230 AM MDT FRI MAR 16 2012

VFR THROUGH THE PERIOD. SOUTH TO SOUTHWEST WINDS AROUND 13 KTS
WITH HIGHER GUSTS EXPECTED BY 17-18Z AND CONTINUING THROUGH 22Z OR
SO BEFORE BECOMING WEST/SOUTHWEST AROUND 7 KTS OR SO AFTER 00Z AND
CONTINUING THROUGH 12Z.

&&

.FIRE WEATHER...
ISSUED AT 230 AM MDT FRI MAR 16 2012

TODAY...RED FLAG WARNING IN EFFECT FOR ALL BUT NORTON AND GRAHAM
COUNTIES. SOUTH TO SOUTHWEST WINDS OF 15 TO 20 MPH WITH HIGHER
GUSTS WILL DEVELOP TOWARD NOON AND CONTINUE THROUGH THE REMAINDER
OF THE DAY. HUMIDITY VALUES WILL DROP AS LOW AS 10 PERCENT.

SATURDAY...FIRE WEATHER WATCH REMAINS IN EFFECT. EXPECT THIS TO BE
UPGRADED TO A WARNING AS HUMIDITY VALUES DROP INTO THE SINGLE
DIGITS AND SOUTH TO SOUTHWEST WINDS GUSTING TO 30 MPH DEVELOP.

SUNDAY...WILL HOLD OFF ON ISSUING A FIRE WEATHER WATCH GIVEN THE
WARNING IN EFFECT TODAY AND WATCH IN EFFECT FOR SUNDAY. SUNDAY
WILL BE THE WORST OF THE NEXT 3 DAYS AS SOUTH TO SOUTHWEST WINDS
GUST CLOSE TO 60 MPH AND HUMIDITY VALUES DROP CLOSE TO 10 PERCENT.

&&

.CLIMATE...
ISSUED AT 230 AM MDT FRI MAR 16 2012

RECORD AND NEAR RECORD HIGH TEMPERATURES EXPECTED TODAY. SITES IN
JEOPARDY INCLUDE GOODLAND (82 IN 1908)...HILL CITY (81 IN 2011)...
BURLINGTON (77 IN 1999)...YUMA (78)...TRIBUNE (79)...AND COLBY
(81).

RECORD AND NEAR RECORD HIGH TEMPERATURES EXPECTED SATURDAY IN
GOODLAND (83 IN 1907)...HILL CITY (86 IN 1994)...
BURLINGTON (80 IN 1994)...MCCOOK (80 IN 1966)...YUMA (80)...
TRIBUNE (83)...COLBY (83).

RECORD OR NEAR RECORD HIGH POSSIBLE SUNDAY IN MCCOOK (84 IN 2007).

&&

.GLD WATCHES/WARNINGS/ADVISORIES...
CO...RED FLAG WARNING FROM 11 AM THIS MORNING TO 7 PM MDT THIS
     EVENING FOR COZ252>254.

     FIRE WEATHER WATCH FROM SATURDAY AFTERNOON THROUGH SATURDAY
     EVENING FOR COZ252>254.

KS...RED FLAG WARNING FROM 11 AM MDT /NOON CDT/ THIS MORNING TO 7 PM
     MDT /8 PM CDT/ THIS EVENING FOR KSZ001>003-013>015-027>029.

     FIRE WEATHER WATCH FROM SATURDAY AFTERNOON THROUGH SATURDAY
     EVENING FOR KSZ001>003-013>015-027>029-041-042.

NE...RED FLAG WARNING FROM 11 AM MDT /NOON CDT/ THIS MORNING TO 7 PM
     MDT /8 PM CDT/ THIS EVENING FOR NEZ079>081.

     FIRE WEATHER WATCH FROM SATURDAY AFTERNOON THROUGH SATURDAY
     EVENING FOR NEZ079>081.

&&

SHORT TERM...JRM
LONG TERM....JTL
AVIATION...FS

The office that day

Everything else NWS Goodland, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 16, 4:30 AM CDTRed Flag WarningGLDCheyenne, Decatur, Gove, Logan, Rawlins, Sheridan and 3 more16 hr
Mar 16, 4:34 PM CDTFire Weather WatchGLDGraham, Norton10 hr
Mar 16, 4:34 PM CDTFire Weather WatchGLDCheyenne, Decatur, Gove, Greeley, Logan, Rawlins and 5 more10 hr
Mar 16, 4:34 PM CDTRed Flag WarningGLDCheyenne, Decatur, Gove, Graham, Greeley, Logan and 7 more29 hr
Mar 16, 4:34 PM CDTRed Flag WarningGLDCheyenne, Greeley, Logan, Rawlins, Sherman, Thomas and 2 more52 hr

Nearby

High Wind Watches in Kansas, 2012High Wind Watches in Colorado, 2012High Wind Watches in Nebraska, 2012Every high wind watch in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.